Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 3, 2012, 9:46 PM CDT for Cedar County, Muscatine County, Scott County, Iowa. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 9:46 PM CDT (02:46 UTC)
- Expired
- May 3, 2012, 10:29 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Muscatine County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 18 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 10:00 PM CDT | TSTM WND DMG | Wilton, IA | TWO LARGE TREES DOWN. TIME ESTIMATED FROM RADAR. |
| May 3, 10:14 PM CDT | TSTM WND GST 70 | Walcott, IA | 60 TO 70 MPH WIND GUSTS. RETIRED NWS EMPLOYEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:09 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS53 KDVN 040246
SVRDVN
IAC031-139-163-040345-
/O.NEW.KDVN.SV.W.0026.120504T0246Z-120504T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 PM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
SCOTT COUNTY IN EAST CENTRAL IOWA...
* UNTIL 1045 PM CDT.
* AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR WILTON...OR NEAR
DURANT...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BENNETT...WALCOTT...DONAHUE...ELDRIDGE AND LONG GROVE.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 264 AND 297.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHWESTERN ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWEST
ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4175 9053 4156 9054 4157 9118 4175 9117
4176 9075 4174 9075 4174 9073 4173 9071
4176 9068
TIME...MOT...LOC 0246Z 264DEG 20KT 4166 9098
WIND...HAIL 60MPH <1.00IN
$$
MCCLURE3 follow-up statements
685
WWUS53 KDVN 040256
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
956 PM CDT THU MAY 3 2012
IAC031-139-163-040345-
/O.CON.KDVN.SV.W.0026.000000T0000Z-120504T0345Z/
SCOTT IA-MUSCATINE IA-CEDAR IA-
956 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN CEDAR...NORTHEASTERN MUSCATINE AND SCOTT COUNTIES...
AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR SUNBURY...
OR NEAR DURANT...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOCKTON...PLAINVIEW...WALCOTT...DIXON...MAYSVILLE...DONAHUE...
DAVENPORT MUNICIPAL AIRPORT...ELDRIDGE...LONG GROVE...PARK VIEW AND
SCOTT COUNTY PARK.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 270 AND 296.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
&&
LAT...LON 4175 9053 4156 9054 4157 9107 4175 9105
4176 9076 4174 9075 4174 9073 4173 9071
4176 9068
TIME...MOT...LOC 0256Z 267DEG 23KT 4166 9087
WIND...HAIL 60MPH <1.00IN
$$
MCCLURE977
WWUS53 KDVN 040305
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1005 PM CDT THU MAY 3 2012
IAC031-040315-
/O.CAN.KDVN.SV.W.0026.000000T0000Z-120504T0345Z/
CEDAR IA-
1005 PM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT HAD A HISTORY OF PRODUCING 70 MPH
WINDS HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHWESTERN ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWEST
ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4175 9053 4156 9054 4158 9090 4175 9090
4176 9076 4174 9075 4174 9073 4173 9071
4176 9068
TIME...MOT...LOC 0305Z 267DEG 23KT 4166 9079
$$
IAC139-163-040345-
/O.CON.KDVN.SV.W.0026.000000T0000Z-120504T0345Z/
SCOTT IA-MUSCATINE IA-
1005 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN MUSCATINE AND NORTHWESTERN SCOTT COUNTIES...
AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR
PLAINVIEW...OR 6 MILES NORTHEAST OF DURANT...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALCOTT...DIXON...MAYSVILLE...DONAHUE...DAVENPORT MUNICIPAL
AIRPORT...ELDRIDGE...LONG GROVE...PARK VIEW AND SCOTT COUNTY PARK.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 279 AND 296.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHWESTERN ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWEST
ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4175 9053 4156 9054 4158 9090 4175 9090
4176 9076 4174 9075 4174 9073 4173 9071
4176 9068
TIME...MOT...LOC 0305Z 267DEG 23KT 4166 9079
WIND...HAIL 60MPH <1.00IN
$$
MCCLURE852
WWUS53 KDVN 040329
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1029 PM CDT THU MAY 3 2012
IAC139-163-040338-
/O.CAN.KDVN.SV.W.0026.000000T0000Z-120504T0345Z/
SCOTT IA-MUSCATINE IA-
1029 PM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCATINE AND
NORTHWESTERN SCOTT COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL LIKELY TO PRODUCE FREQUENT AND DANGEROUS
CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN WITH PONDING OF WATER
ON ROADWAYS... AND GUSTY WINDS OF 30 TO 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHWESTERN ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWEST
ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4175 9053 4156 9054 4158 9090 4175 9090
4176 9076 4174 9075 4174 9073 4173 9071
4176 9068
TIME...MOT...LOC 0328Z 267DEG 23KT 4167 9059
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:29 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 3, 6:29 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 629 PM CDT THU MAY 3 2012 .AVIATION... CONVECTIVE INITIATION IS GETTING OFF TO A RELATIVELY WEAK START WITH A FEW STORMS GETTING GOING GENERALLY ALONG A LINE FROM KIRKSVILLE MO...THROUGH MACOMB IL...NORTHEAST INTO THE CHICAGO AREA. EXPECT THAT CONVECTION WILL CONTINUE TO EXPAND IN AREAL COVERAGE AND INTENSITY...AND SEEM MOST LIKELY TO AFFECT KBRL IN THE NEXT SEVERAL HOURS...AND HAVE INCLUDED VCTS AND CB INDICATIONS FOR NOW...BUT WILL LIKELY NEED TO AMEND FOR MORE SPECIFIC THUNDERSTORM ACTIVITY THROUGH 06Z TONIGHT. KMLI IS ALSO AT RISK FOR THUNDER THIS EVENING...BUT HAVE KEPT THINGS MORE LOW KEY FOR NOW. REMAINDER OF TAF SITES MAY SEE SOME CONVECTION LATER THIS EVENING AS THE CONVECTION CURRENTLY ONGOING OVER NORTHWEST IOWA MOVES THIS DIRECTION BUT DUE TO LOW CONFIDENCE IN TIMING AND PLACEMENT HAVE KEPT THINGS TO A GENERIC VCTS FOR NOW. THUNDERSTORM ACTIVITY EXPECTED TO SLIP SOUTH OF THE TERMINALS BY 09Z TONIGHT...AND HAVE THE REMAINDER OF THE NIGHT VFR AND QUIET. NEW DEVELOPMENT IS EXPECTED IN THE VICINITY OF A BOUNDARY TOMORROW AFTERNOON AND EVENING...BUT TIMING AND LOCATION IS STILL UNDETERMINED AS IT DEPENDS ON TONIGHTS CONVECTION. ..LE.. && .PREV DISCUSSION... /ISSUED 319 PM CST THU MAY 3 2012/ SYNOPSIS... 12Z UA ANALYSIS HAS A LLJ RUNNING FROM THE SOUTHERN PLAINS INTO THE GREAT LAKES WITH A WEAK TROF FROM WISCONSIN INTO ILLINOIS. 850MB DEW POINTS WERE IN THE MID TEENS FROM THE SOUTHERN GREAT LAKES INTO KANSAS. SATELLITE TRENDS THROUGH MID AFTERNOON SHOWS THE CI/CS SHIELD RAPIDLY THINNING ACROSS THE AREA WITH DIURNAL CU DEVELOPING WHERE THE STRONGEST HEATING IS OCCURRING. 18Z SFC ANALYSIS HAS THE OUTFLOW BOUNDARY FROM THE MISSOURI MCS SLOWLY MOVING NORTH ACROSS NORTHERN MISSOURI AS A WARM FRONT. TWO WEAK BUT SUBTLE BOUNDARIES WERE MOVING EAST ACROSS ILLINOIS THAT WHERE PARTIALLY ASSOCIATED WITH OUTFLOW FROM THE NOCTURNAL MCS. A WEAK LOW WAS NEAR KLSE WITH A FRONT SOUTHWEST INTO NORTHWEST IOWA BEFORE DROPPING SOUTH THROUGH NEBRASKA. DEW POINTS WERE GENERALLY IN THE 60S ACROSS THE MIDWEST WITH A TONGUE OF 70S MOVING NORTH INTO SOUTHEAST KANSAS. SHORT TERM...TONIGHT AND FRIDAY THE QUESTION IS HOW WILL CONVECTION EVOLVE LATE THIS AFTERNOON AND TONIGHT. LATEST TRENDS INDICATE A RESPECTABLE CAP IS STILL IN PLACE ACROSS MUCH OF THE CWFA EVIDENT BY THE LACK OF CU DEVELOPMENT. HOWEVER... CU DEVELOP IS OCCURRING FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA AND NORTHERN MISSOURI WHERE THE STRONGEST WAA IS OCCURRING. IF THE OVERALL CAP ACROSS KANSAS/MISSOURI CAN MOVE A LITTLE FURTHER NORTH...THE MCS THAT DEVELOPS TONIGHT WOULD MOVE RIGHT ACROSS THE CWFA. GIVEN THE AMOUNT OF POTENTIAL ENERGY IN THE ATMOSPHERE... SEVERE STORMS WILL BE POSSIBLE BEFORE THE INDIVIDUAL STORMS EVOLVE INTO THE HEAVY RAIN MCS LATER THIS EVENING. TRENDS FROM THE RAP MODEL USING THE MCS...HEAVY RAIN...AND LIFT TOOLS ARE SUGGESTING CONVECTION DEVELOPING FROM NORTHEAST ILLINOIS INTO THE SOUTHERN CWFA AND THEN WEST ACROSS SOUTHERN IOWA OR ALONG THE IA/MO BORDER. IF CORRECT...THE SOUTHERN HALF OR SO OF THE CWFA WOULD HAVE THE BEST CHANCE OF SEEING STORMS TONIGHT. PWATS ON THE 12Z DVN SOUNDING WERE 218 PERCENT OF NORMAL AND THE RAP TRENDS TAKE PWATS ACROSS THE SOUTHERN CWFA TO ALMOST 2 INCHES OVERNIGHT. THUS THE THREAT OF HEAVY RAIN IS VERY REAL. FLASH FLOOD GUIDANCE ACROSS THE SOUTHERN HALF IS ROUGHLY 2 INCHES IN ONE HOUR. CORFIDI VECTORS INDICATE STORMS SHOULD MOVE AT A RESPECTABLE PACE EARLY ON BUT THE FORWARD PROPAGATING VECTORS INDICATE STORM MOVEMENT WILL SLOW OVERNIGHT. A FLASH FLOOD WATCH FOR ROUGHLY THE SOUTHERN HALF OF THE CWFA WAS CONSIDERED. HOWEVER...THE BACKWARD PROPAGATING VECTORS REALLY DO NOT BECOME PERPENDICULAR OR OPPOSITE OF THE FORWARD VECTORS OVERNIGHT SUGGESTING THERE MAY NOT BE MUCH IN THE WAY OF TRAINING. DEPENDING UPON HOW STORMS EVOLVE THIS EVENING...HEADLINES FOR A FLASH FLOOD WATCH MAY NEED TO BE REVISITED. THE NORTHERN PART OF THE CWFA MAY NOT SEE MUCH IN THE WAY OF CONVECTION UNTIL LATER THIS EVENING. THE CURRENT STORMS THAT ARE DEVELOPING ALONG THE SOUTHWARD MOVING BOUNDARY SHOULD GENERALLY KEEP MOVING EAST THROUGH SUNSET. ASSUMING THE MCS DEVELOPS AND MOVES ACROSS THE SOUTHERN CWFA TONIGHT...A DECAYING MCS WILL BE OVER THE CWFA DURING THE MORNING HOURS. THE CS/CI SHIELD FROM THE MCS WILL SLOWLY DECAY DURING THE DAY AND BOUNDARIES LEFT OVER FROM THE MCS WILL PROVIDE THE FOCUS FOR NEW DEVELOPMENT DURING THE AFTERNOON HOURS. ..08.. LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY THE VERY ACTIVE AND WET PATTERN SHOULD CONTINUE WITH HIGH CONFIDENCE THROUGH EARLY MONDAY MORNING...BEFORE A MUCH COOLER REGIME TAKES AFFECT ON ON THE REGION...WITH AN UPPER LOW DOMINATING THE MIDWESTERN WEATHER. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE SURFACE FRONT SHOULD STALL NEAR OUR WESTERN BORDER...MORE OR LESS BECOMING A BACKDOOR FRONTAL BOUNDARY. TEMPERATURES MAY BE MUCH COOLER THAN FORECAST...BUT FOR NOW THERE IS STRONG MODEL GUIDANCE SUGGESTING UPPER 60S NORTHEAST TO AROUND 80 SOUTHWEST FOR SATURDAY AND SUNDAY. CLOUDS AND RAIN WILL DETERMINE JUST HOW SHARP OF A CONTRAST WE SEE. WHILE LOW LEVELS WILL BECOME LESS HIGH DEWPOINT PRONE...ATMOSPHERIC PWAT VALUES CONTINUE TO RUN NEAR 200% OR HIGHER MUCH OF THE PERIOD THROUGH SUNDAY NIGHT. ROUNDS OF RAIN AND THUNDERSTORMS ARE LIKELY WITH THE HIGHEST THREAT AT NIGHT AND EARLY MORNINGS FRIDAY NIGHT...SATURDAY NIGHT AND SUNDAY NIGHT. SYNOPTICALLY..SUNDAY AFTERNOON THROUGH SUNDAY NIGHT OFFER THE MOST PREDICTABLY HIGH HEAVY RAIN THREAT...BUT ELEVATED STORMS MAY CONTINUE TO TRAIN AT TIMES NOCTURNALLY LEADING TO NARROW EXCESSIVE RAINFALLS FRIDAY AND SATURDAY NIGHTS. TIME WILL TELL...BUT OUR CENTRAL AND WESTERN AREAS SEEM MOST AT RISK FOR THESE RAINS. MONDAY LATE MORNING THROUGH THURSDAY APPEARS COOL...AND MAY SEE SOME SPOTTY DIURNAL SHOWERS UNDER THE UPPER LOW. HOWEVER...WITH LOW PWAT VALUES AND LITTLE CONVERGENCE...RAINFALL AMOUNT SHOULD BE NEGLIGIBLE. WHILE COOLER THAN NOW...WE ARE TALKING ABOUT HIGHS IN THE 60S AND LOWS IN THE 40S...WHICH IS AT LEAST SENSIBLY PLEASANT WEATHER...AND A WELCOME RELIEF FROM THE RECENT HUMIDITY AND RAINS. ERVIN HYDROLOGY... THE PAST WEEKS WORTH OF RAINFALL...WHICH AVERAGED 1 TO 3 INCHES HAS MOISTENED DRY SOILS IN SOME LOCATIONS...WHILE SATURATING IT IN OTHERS. FLASH FLOODING IS A THREAT FROM TRAINING STORMS. AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT 4 DAYS WITH SEVERAL CHANCES FOR RAIN THAT MAY BE HEAVY. THE IMPACTS OF RAIN ON FLASH FLOODING WILL BE HIGHLY VARIABLE...BUT ARE POSSIBLE IN MOST OF THE REGION. TRIBUTARY RIVER FLOODING IS A STRONG POSSIBILITY FRONT THIS WET WEATHER PATTERN. THE NEXT ROUND OF POTENTIALLY HEAVY RAIN WILL OCCUR TONIGHT INTO EARLY FRIDAY MORNING. DEPENDING UPON RAINFALL AMOUNTS AND WHERE IT FALLS...THERE IS A REASONABLY GOOD CHANCE OF MINOR FLOODING ON SOME AREA RIVERS. SUBSEQUENT RAIN EVENTS STARTING FRIDAY NIGHT WILL BECOME MORE IMPORTANT AND WILL INCREASE THE CHANCES FOR MORE SIGNIFICANT RISES DEVELOPING ON AREA RIVERS. THE LOCATION FOR HEAVIEST RAINFALL WHEN KNOWN...WILL LIKELY BE PLACED INTO A FLOOD WATCH. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE
Hazardous weather outlook, May 3, 4:27 AM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 427 AM CDT THU MAY 3 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 427 AM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ONE OR MORE EPISODES OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. WIDESPREAD TOTAL HEAVY RAINFALL AMOUNTS OF 1 TO LOCALLY OVER 2 INCHES ARE LIKELY THAT MAY RESULT IN SIGNIFICANT WATER ISSUES AND EVENTUAL RIVER FLOODING. THE STRONGEST STORMS MAY REACH SEVERE LEVELS WITH STRAIGHT LINE WINDS OF 60 TO 70 MPH THE PRIMARY THREAT AND LARGE HAIL THE SIZE OF QUARTERS THE SECONDARY THREAT. THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THE THREAT OF SEVERE STORMS WILL CONTINUE...ESPECIALLY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THE ENTIRE AREA. THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL. SATURDAY THROUGH MONDAY...THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE SATURDAY AND SUNDAY...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. THERE WILL CONTINUE TO BE A THREAT OF FLASH FLOODING FROM LARGE THUNDERSTORM COMPLEXES WITH HEAVY RAINFALL FRIDAY THROUGH SUNDAY. THE EXTENDED PERIOD OF RAIN AND POSSIBLE HEAVY RAINFALL MAY LEAD TO RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. NICHOLS/SHEETS
In the hours before
Local storm report, May 3, 8:46 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TORNADO WAYLAND 41.15N 91.66W
05/03/2012 HENRY IA LAW ENFORCEMENT
NEAR 120TH STREET NEAR WAYLAND.
&&Local storm report, May 3, 8:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL NORWAY 41.90N 91.92W
05/03/2012 E1.00 INCH BENTON IA FIRE DEPT/RESCUE
&&Local storm report, May 3, 9:07 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TORNADO 2 NE WAYLAND 41.17N 91.63W
05/03/2012 WASHINGTON IA PUBLIC
TORNADO WENT OVER THE RESIDENCE AT 2711 330TH ST ABOUT 2
MILES NORTHEAST OF WAYLAND. TIME ESTIMATED. RELAYED 911
CALL FROM WASHINGTON COUNTY SHERIFF OFFICE.
&&Local storm report, May 3, 9:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TORNADO 4 NE WAYLAND 41.19N 91.60W
05/03/2012 WASHINGTON IA TRAINED SPOTTER
HEAVY DAMAGE AT 3229 SPRUCE AVE ABOUT 4 MILES NORTHEAST
OF WAYLAND. RELAYED BY SPOTTER. TIME ESTIMATED.
&&Local storm report, May 3, 9:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST 2 E CENTERDALE 41.65N 91.26W
05/03/2012 E70 MPH CEDAR IA TRAINED SPOTTER
&&
12Local storm report, May 3, 9:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST 2 E CENTERDALE 41.65N 91.26W
05/03/2012 E70.00 MPH CEDAR IA TRAINED SPOTTER
0901 PM HAIL 1 N PARNELL 41.60N 92.00W
05/03/2012 E0.88 INCH IOWA IA EMERGENCY MNGR
0901 PM TSTM WND GST E SOLON 41.80N 91.49W
05/03/2012 E60.00 MPH JOHNSON IA TRAINED SPOTTER
0901 PM HAIL E SOLON 41.80N 91.49W
05/03/2012 E0.75 INCH JOHNSON IA TRAINED SPOTTER
0855 PM TORNADO 4 NE WAYLAND 41.19N 91.60W
05/03/2012 WASHINGTON IA TRAINED SPOTTER
HEAVY DAMAGE AT 3229 SPRUCE AVE ABOUT 4 MILES NORTHEAST
OF WAYLAND. RELAYED BY SPOTTER. TIME ESTIMATED.
0850 PM HAIL SOLON 41.81N 91.49W
05/03/2012 E1.75 INCH JOHNSON IA LAW ENFORCEMENT
0850 PM TORNADO 2 NE WAYLAND 41.17N 91.63W
05/03/2012 WASHINGTON IA PUBLIC
TORNADO WENT OVER THE RESIDENCE AT 2711 330TH ST ABOUT 2
MILES NORTHEAST OF WAYLAND. TIME ESTIMATED. RELAYED 911
CALL FROM WASHINGTON COUNTY SHERIFF OFFICE.
0844 PM TORNADO WAYLAND 41.15N 91.66W
05/03/2012 HENRY IA LAW ENFORCEMENT
NEAR 120TH STREET NEAR WAYLAND.
0831 PM HAIL NORWAY 41.90N 91.92W
05/03/2012 E1.00 INCH BENTON IA FIRE DEPT/RESCUE
0816 PM HAIL W NORWAY 41.90N 91.93W
05/03/2012 E0.75 INCH BENTON IA TRAINED SPOTTER
DIME SIZED HAIL FELL BETWEEN 816 PM AND 819 PM.
0808 PM HAIL 2 SSW LADORA 41.73N 92.20W
05/03/2012 E1.75 INCH IOWA IA TRAINED SPOTTER
GOLFBALL SIZED HAIL.
0737 PM HAIL 2 WNW VAN HORNE 42.02N 92.12W
05/03/2012 E0.75 INCH BENTON IA TRAINED SPOTTER
0722 PM HAIL 1 NW VAN HORNE 42.02N 92.11W
05/03/2012 E0.25 INCH BENTON IA TRAINED SPOTTER
0721 PM HAIL SE ATKINS 41.99N 91.86W
05/03/2012 E0.25 INCH BENTON IA TRAINED SPOTTER
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:31 PM CDT | Special Weather Statement | DVN | Benton | 29 min |
| May 3, 8:23 PM CDT | Special Weather Statement | DVN | Louisa, Washington | 52 min |
| May 3, 8:23 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 15 min |
| May 3, 8:27 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Louisa, Washington | 33 min |
| May 3, 8:40 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn | 35 min |
| May 3, 8:58 PM CDT | Tornado Warning | DVN | Henry, Louisa, Muscatine, Washington | 32 min |
| May 3, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 31 min |
| May 3, 9:29 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 17 min |
| May 3, 9:58 PM CDT | Flash Flood Warning | DVN | Keokuk, Louisa, Washington | 6 hr |
| May 3, 10:20 PM CDT | Flash Flood Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Washington | 6 hr |
| May 3, 10:22 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 38 min |
| May 3, 10:44 PM CDT | Flash Flood Warning | DVN | Louisa, Scott | 6 hr |
| May 3, 11:59 PM CDT | Flash Flood Watch | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 4 more | 9 hr |
| May 4, 12:06 AM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 24 min |
| May 4, 1:10 AM CDT | Flash Flood Warning | DVN | Henry, Jefferson | 6 hr |
| May 4, 2:26 AM CDT | Special Weather Statement | DVN | Des Moines, Lee, Van Buren | 49 min |
| May 4, 2:40 AM CDT | Flash Flood Warning | DVN | Lee, Van Buren | 6 hr |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | DVN | Lee | 38 min |
| May 4, 4:04 AM CDT | Areal Flood Warning | DVN | Louisa, Muscatine, Washington | 9 hr |
| May 4, 6:26 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 49 min |
| May 4, 6:34 AM CDT | Flash Flood Warning | DVN | Keokuk | 4 hr |
| May 4, 11:59 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 71 hr |
| May 4, 3:31 PM CDT | Flash Flood Watch | DVN | Benton, Cedar, Clinton, Des Moines, Henry, Iowa and 12 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.